| Catalog Number |
9033G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported that the problem of pulling off suture needle happened in surgery.Changed another one to continue the surgery, the same problem happened.Changed another one to complete the surgery.There is no report on patient's injury.Enclosed please find defect photo.The 1 actual sample was discarded.The surgeon refused to use the remaining 22 sterile products from the same lot and they will be returned for analysis.No additional information could be provided.There were no adverse consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/19/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned h6 component code: c22 - photo analysis additional information: d4, h6 photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a open single barrier folder labeled as 9033.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.One folder with a detached needle and a needle suture combination inserted into foam park outside the overwrap package was received for analysis.The product code 9033g is double armed.In order to evaluate the conditions of the detached needle, the swage area and hole were noted with marks by a surgical instrument.The hole was examined under magnification and a remnant of suture was observed.In addition, the suture was inspected, and the end was noted to be cut probably caused by a surgical instrument.In addition, the other extreme of the suture was attached to the needle.Additionally, a photo was provide and it showed three overwraps for product code 9033, but different lot numbers.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.